Representation of Solutions and Regularity Properties for Weakly Hyperbolic Systems

  • Ilia Kamotski
  • Michael Ruzhansky
Part of the Operator Theory: Advances and Applications book series (OT, volume 164)


Regularity properties of generic hyperbolic systems with diagonalizable principal part will be established in Lp and other function spaces. Sharp regularity of solutions will be discussed. Applications will be given to solutions of scalar weakly hyperbolic equations with non-involutive characteristics. Established representation of solutions and its properties allow to derive spectral asymptotics for elliptic systems with diagonalizable principal part.


Hyperbolic systems elliptic systems spectral asymptotics regularity of solutions 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    P. J. Braam and J. J. Duistermaat, Normal forms of real symmetric systems with multiplicity, Indag. Math. (N.S.) 4(4) (1993), 407–421.MathSciNetGoogle Scholar
  2. [2]
    J. Chazarain, Propagation des singularites pour une classe d’operateurs a caracteristiques multiples et resolubilite locale, (French) Ann. Inst. Fourier (Grenoble) 24(1) (1974), 203–223.zbMATHMathSciNetGoogle Scholar
  3. [3]
    Y. Colin de Verdière, The level crossing problem in semi-classical analysis, I: Symmetric case, II: The Hermitian case, Preprints.Google Scholar
  4. [4]
    N. Dencker, On the propagation of singularities for pseudo-differential operators with characteristics of variable multiplicity, Comm. Partial Differential Equations 17(9–10) (1992), 1709–1736.zbMATHMathSciNetGoogle Scholar
  5. [5]
    J.J. Duistermaat and V. Guillemin, The spectrum of positive elliptic operators and periodic bicharacteristics, Invent. Math. 29 (1975), 39–79.CrossRefMathSciNetGoogle Scholar
  6. [6]
    L. Hörmander, The spectral function of an elliptic operator, Acta Math. 121 (1968), 193–218.zbMATHMathSciNetGoogle Scholar
  7. [7]
    W. Ichinose, Propagation of singularities for a hyperbolic system with double characteristics, Osaka J. Math. 19(1) (1982), 171–187.zbMATHMathSciNetGoogle Scholar
  8. [8]
    V. Ya. Ivrii, Microlocal Analysis and Precise Spectral Asymptotics, Springer Monographs in Mathematics. Springer-Verlag, Berlin, 1998.Google Scholar
  9. [9]
    C. Iwasaki and Y. Morimoto, Propagation of singularities of solutions for a hyperbolic system with nilpotent characteristics, II, Comm. Partial Differential Equations 9(15) (1984), 1407–1436.MathSciNetGoogle Scholar
  10. [10]
    I. Kamotski and M. Ruzhansky, Representation of solutions and regularity properties for weakly hyperbolic systems, Funct. Anal. Applic., to appear.Google Scholar
  11. [11]
    I. Kamotski and M. Ruzhansky, Regularity properties, representation of solutions and spectral asymptotics of systems with multiplicities, Preprint, arXiv:math.AP/0402203.Google Scholar
  12. [12]
    V. V. Kucherenko, Asymptotic behavior of the solution of the system A(x,–ih∂/∂x)u = 0 as h → 0 in the case of characteristics with variable multiplicity, (Russian) Izv. Akad. Nauk SSSR Ser. Mat. 38 (1974), 625–662.zbMATHMathSciNetGoogle Scholar
  13. [13]
    H. Kumano-go, Pseudo-Differential operators. MIT press, Cambridge, Mass. London, 1981.Google Scholar
  14. [14]
    S. Mizohata and Y. Ohya, Sur la condition d’hyperbolicite pour les equations a caracteristiques multiples. II, (French) Japan. J. Math. 40 (1971), 63–104.MathSciNetGoogle Scholar
  15. [15]
    Y. Morimoto, Fundamental solution for a hyperbolic equation with involutive characteristics of variable multiplicity, Comm. Partial Differential Equations 4(6) (1979), 609–643.zbMATHMathSciNetGoogle Scholar
  16. [16]
    G. Rozenblum, Spectral asymptotic behavior of elliptic systems, (Russian) Zap. LOMI 96 (1980), 255–271, 311–312.zbMATHGoogle Scholar
  17. [17]
    M. Ruzhansky, Singularities of affine fibrations in the regularity theory of Fourier integral operators, Russian Math. Surveys 55 (2000), 99–170.zbMATHMathSciNetGoogle Scholar
  18. [18]
    Yu. Safarov and D. Vassiliev, The Asymptotic Distribution of Eigenvalues of Partial Differential Operators. Translations of Mathematical Monographs 155 AMS, Providence, RI, 1997.Google Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2006

Authors and Affiliations

  • Ilia Kamotski
    • 1
  • Michael Ruzhansky
    • 1
  1. 1.Department of MathematicsImperial CollegeLondonUK

Personalised recommendations